My son has the diagnoses of ADD and Asperger's. He is doing well on Intunviv (4mg) during the day and was doing well on Risperdal (.5mg) for mood regulation, but it was causing wetting his pants during the day. Now that he is on a reduced dosage, his outbursts, tantrums, impulsivity, and tics (right now, picking his nose) are worse, and his wetting hasn't improved all that much. Are there any alternatives that could address the same issues, equally well, without the wetting side-effect?
I like how adderal works for me. It helps calm me down and clears my mind so I have things I need in my mind not useless info. It helps with the filing of my thoughts. I don't have asbergers but just thought I would respond back. I hated taking Ritalin I felt drugged. And I think adderal is a non stimulant.
Hey Nick, adderall is a stimulant. Its formatted a bit differently than Ritalin, but its a stim med. It is possible that the dose of Ritalin you were taking was too high for you - hence the drugged feeling.
Kids with ADHD are 4 times more likely to wet themselves then other kids. It may be that the ADHD is more the "wetting problem" than the Risperdal. And I don't see wetting listed as a side effect of Risperdal (doesn't mean it couldn't happen though). Did he have wetting problems before starting the med? Do the problems happen at just at school or at home or both? Sometimes, things that go on at school can also be the problem and not the med.
So, I guess the major question is - are you positive the med is the cause of the wetting?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.